Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 784, NWS Norman, OK

September 19, 1995Choctaw County, Pushmataha County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 19, 1995, 9:20 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Sep 19, 1995, 9:20 AM CDT (14:20 UTC)
Expired
Sep 19, 1995, 10:00 AM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Choctaw County, OK, Pushmataha County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1995-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1995-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 191421 RRA
SVROKC
OKC023-127-191500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
920 AM CDT TUE SEP 19 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA

INCLUDING THE FOLLOWING LOCATIONS
     ANTLERS...CLOUDY...DELA...FINLEY...KENT...MESSER...RATTAN
     ...SNOW AND SOBOL

AT 917 AM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
EXTENDING FROM NEAR DUNBAR TO SOPER. THIS LINE WILL MOVE TO THE EAST
AT 35 MILES AN HOUR. 

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY
DAMAGING WINDS.  QUICKLY SEEK SHELTER IN A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.  DO NOT REMAIN OUTDOORS.  TRUCKS AND
OTHER HIGH-PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
STRONG WINDS AND MAY BE BLOWN OFF THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.


LAT...LON 3405  9524 3404  9574 3445  9543 3444  9505


11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 4:03 AM CDT, 5 hours 17 minutes earlier.

Area forecast discussion, Sep 19, 4:03 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
400 AM CDT TUE SEP 19 1995

STRONG POLAR COLDFRONT STILL ON ITS WAY TO OK ATTM.  EXPECT FRONT TO
CROSS THE FA AND BE IN SE OK BY LATE THIS AFTERNOON...SLIGHTLY
AHEAD OF THE FASTER AVN SOLUTION...DUE TO THE STRENGTH OF THE SURFACE
RIDGE.  THIS SHOULD SET THINGS UP FOR CONTINUED THUNDER IN SE OK THROUGH
THIS EVENING.  ELSEWHERE...SHOWERS LIKELY BEHIND COLDFRONT AS UPPER
WAVES TRACK ACROSS THE AREA AND MOISTURE REMAINS AMPLE.  FEEL THAT
NGM IS TOO ENTHUSIASTIC WITH MOISTURE/POPS FOR WEDNESDAY AND WEDNESDAY
NIGHT...SO WILL LEAVE FCST DRY FOR NOW.  MOS IS WAY TOO WARM ON TEMPS...
THROUGHOUT FCST SO WILL STICK CLOSE TO PREVIOUS FORECAST...WHICH IS
CLOSER TO THE AVN NUMBERS. CLEARING SKIES AND ABATING WINDS WEDNESDAY
NIGHT SHOULD ALLOW FOR GOOD RADIATIONAL COOLING AND CRISP
TEMPERATURES...PARTICULARLY NORTHWEST OKLAHOMA.

FCSTID=10
HBR   77  50  65  41 / 70  30  10  10
OKC   75  51  65  42 / 80  30  10  10
SPS   82  53  67  42 / 70  50  20  10
GAG   71  47  60  37 / 50  20  10  10
PNC   71  49  61  39 / 60  20  10  10
DUA   81  56  69  45 / 90  60  20  10

.OKC...NONE.
.TX...NONE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.